MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN USP4-0; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 27IN USP4-0; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z924H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device mjz006 number, and no non-conformances were identified.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that patient underwent an unknown surgery on an unknown date and suture was used.The suture detached from the needle during surgery.It was not a control release needle.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Additional summary: received for analysis an empty labeled winding former, a detached needle and a suture.During the visual inspection of the needle, the swage and attachment area were noted to be as expected.Marks could be observed on the edge of the needle that appears to be by the use of a surgical instrument.Also, remnant of the suture was observed into the barrel hole.The end of the suture was noted cut appear to be by use of a surgical instrument.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition the assignable of the performance - pull off suture needle, suggest an improper handling of the sample.To avoid this kind of damage the packages insert (ifu) cautions: grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the tip.

Brand Name
PDSII VIO 27IN USP4-0
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9207298
Report Number2210968-2019-88727
Device Sequence Number16219657
Product Code NEW
UDI-Device Identifier10705031114777
UDI-Public10705031114777
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue NumberZ924H
Device Lot NumberMJZ006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Initial Date Received by Manufacturer 09/25/2019
Supplement Date Received by Manufacturer10/21/2019
Initial Report FDA Received Date10/18/2019
Supplement Report FDA Received Date11/12/2019
Patient Sequence Number1